| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 27(2); 2016 > Article
Journal of The Korean Society of Emergency Medicine 2016;27(2): 214-218.
Fatal Peripartum Cardiomyopathy after Bupivacaine Local Injection in Elective Cesarean Section: A Case Report
Jin Yong Park, Hwa Rim Kang, Jee Hyun Kim, Hyung Woo Kim, Sang Min Kim, You Jin Chang, Kang Hyeon Choe, Ki Man Lee, Jin Young An
The Department of Internal Medicine, College of Medicine, Chungbuk National University Hospital, Cheongju, Korea
Correspondence  Jin Young An ,Tel: 043) 269-6308, Fax: 043) 269-6804, Email: drahnjy@chungbuk.ac.kr,
Received: December 29, 2015; Revised: December 31, 2015   Accepted: February 2, 2016.  Published online: April 30, 2016.
ABSTRACT
Bupivacaine is frequently used for pain control and local anesthesia. However, it is associated with certain acute and fatal side effects, although rare, including cardiac and central nervous system toxicities. In particular, bupivacaine-induced cardiac toxicity may be fatal. This condition can be diagnosed as bupivacaine-induced cardiotoxicity by excluding other causes and determining a history of bupivacaine administration. However, in emergency situations, recognizing bupivacaine toxicity can be difficult due to the physician’s lack of awareness regarding the condition or in the absence of clear communication regarding the patient’s medical history. In the current case report, we describe our experience with strong suspected bupivacaine-induced cardiotoxicity in a patient who underwent cesarean section along with a review of the literature.
Key words: Bupivacaine, Cardiomyopathy, Lipid rescue
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,622
View
19
Download
Related article
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI